Alert archive / Arkansas / Special Weather Statements in 2016

Special Weather Statement, NWS Little Rock, AR

August 4, 2016Garland County, Arkansas

NWS Little Rock, AR issued this special weather statement at Aug 4, 2016, 3:11 PM CDT for Garland County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2016, 3:11 PM CDT (20:11 UTC)
Expired
Aug 4, 2016, 3:45 PM CDT
In force
34 min
Issued by
NWS Little Rock, AR

County Garland County, AR

The radar

The Little Rock radar (KLZK), 65 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 8.2 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1506 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1506 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1285 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

842 
WWUS84 KLZK 042011
SPSLZK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
311 PM CDT THU AUG 4 2016
 
ARZ042-043-042045-
SALINE AR-GARLAND AR-
311 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SALINE AND
NORTHEASTERN GARLAND COUNTIES UNTIL 345 PM CDT...

AT 310 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HOT SPRINGS VILLAGE. THIS STORM WAS NEARLY STATIONARY.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HOT SPRINGS VILLAGE...            LONSDALE...
OWENSVILLE...                     MOUNTAIN VALLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3475 9298 3471 9277 3450 9283 3451 9290
      3461 9313
TIME...MOT...LOC 2010Z 028DEG 2KT 3465 9293 

$$

226

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Aug 4, 12:50 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Aug 4, 12:50 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1250 PM CDT THU AUG 4 2016

.AVIATION...04/18z Taf Cycle

Sctd CU wl cont to dvlp this aftn...with WDLY SCTD SHRA/TSRA
expected. Once again...due to limited coverage...left out mention
in the fcst. Convection wl diminish early this evening.
Otherwise...VFR conds wl prevail. /44/
&&

.PREV DISCUSSION...(ISSUED 300 AM CDT THU AUG 4 2016)

SHORT TERM...Today Through Friday Night
If I could cut and paste my discussion from this time yesterday
into today's discussion I would, because there's really not much
change to the overall picture.

However, we did decide to upgrade a large part of the Heat
Advisory to an Excessive Heat Warning through 00Z. It
unfortunately looks like indices could exceed 110 degrees for a
few hours, especially in the Arkansas River and Lower White River
Valleys.

Beyond that, we'll continue to deal with isolated diurnal
convection. And, as we saw yesterday, isolated stronger storms on
100-degree days can quickly become severe.

Is it fall yet?

LONG TERM...Saturday Through Wednesday
Hot and humid conditions will continue through the long term period
as upper level high pressure remains centered over the region. A
boundary will be present in Arkansas during the period...providing a
focus for afternoon convection and resulting in scattered convection
across much of the state. Rain chances will be mostly during the
daytime hours and driven by the heat of the day.

Temperatures will remain warm...likely above normal values...though
perhaps a couple degrees cooler than readings the last couple of
days.

FIRE WEATHER...
No significant fire weather issues are expected through the next
seven days. The biggest concerns will be protection of crews out
in the field due to excessive heat. Observe all precautions
necessary.
&&

.LZK Watches/Warnings/Advisories...
Heat Advisory until 9 PM CDT Friday FOR Arkansas-Baxter-Bradley-
Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-Desha-Drew-
Faulkner-Fulton-Garland-Grant-Hot Spring-Independence-Izard-
Jackson-Jefferson-Johnson-Lincoln-Logan-Lonoke-Monroe-Montgomery-
Ouachita-Perry-Pike-Polk-Pope-Prairie-Pulaski-Saline-Scott-Sharp-
Stone-Van Buren-White-Woodruff-Yell.

Excessive Heat Warning until 7 PM CDT this evening FOR Arkansas-
Bradley-Calhoun-Clark-Cleveland-Conway-Dallas-Desha-Drew-
Faulkner-Garland-Grant-Hot Spring-Jackson-Jefferson-Johnson-
Lincoln-Logan-Lonoke-Monroe-Ouachita-Perry-Pike-Pope-Prairie-
Pulaski-Saline-White-Woodruff-Yell.
&&
Hazardous weather outlook, Aug 4, 4:01 AM CDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
401 AM CDT THU AUG 4 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
401 AM CDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL REACH THE 105 TO
110 DEGREE RANGE OVER MUCH OF ARKANSAS. IN A FEW PLACES...HEAT INDEX
VALUES WILL LIKELY EXCEED 110 DEGREES FOR A FEW HOURS. COMPLETE ALL
OUTSIDE WORK EARLY OR POSTPONE IT IF POSSIBLE.

ISOLATED THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EARLY
EVENING HOURS. THE THREAT OF ANY ORGANIZED OR WIDSEPREAD STRONG OR
SEVERE THUNDERSTORMS IS LOW. HOWEVER...ANY STRONGER STORM COULD
BECOME SEVERE...WITH WINDS THE PRIMARY CONCERN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HOT WEATHER WILL CONTINUE ON FRIDAY...WITH AFTERNOON HEAD INDEX
VALUES EXPECTED TO REACH 105 DEGREES OR MORE IN MANY PLACES ACROSS
THE STATE.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY AFTERNOON AS
WELL...BUT BETTER SHOWER AND THUNDERSTORM COVERAGE EXPECTED
DURING THE WEEKEND. WHILE THE OVERALL THREAT FOR ORGANIZED SEVERE
STORMS IS LOW...A FEW ISOLATED STRONG TO SEVERE STORMS COULD
OCCUR. THE MAIN THREAT IN SUCH A CASE WOULD BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

In the hours before

Special weather statement, Aug 4, 2:34 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
234 PM CDT THU AUG 4 2016

ARZ032-044-045-042000-
PULASKI AR-LONOKE AR-FAULKNER AR-
234 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PULASKI...
NORTHWESTERN LONOKE AND SOUTHEASTERN FAULKNER COUNTIES UNTIL 300 PM
CDT...

AT 234 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LITTLE ROCK AFB. THIS STORM WAS NEARLY STATIONARY.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...                   CABOT...
LITTLE ROCK AFB...                WARD...
VILONIA...                        AUSTIN IN LONOKE COUNTY...
OTTO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3489 9208 3497 9227 3511 9216 3509 9211
      3507 9211 3507 9207 3502 9195
TIME...MOT...LOC 1934Z 216DEG 1KT 3499 9214

226
Special weather statement, Aug 4, 2:42 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
242 PM CDT THU AUG 4 2016

ARZ016-025-033-034-042015-
WHITE AR-JACKSON AR-INDEPENDENCE AR-WOODRUFF AR-
242 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...NORTHERN WOODRUFF...
SOUTHEASTERN INDEPENDENCE AND NORTHEASTERN WHITE COUNTIES UNTIL 315
PM CDT...

AT 242 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR TUCKERMAN TO 6 MILES WEST OF
TUPELO...AND MOVING SOUTHEAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEWPORT...                        AUGUSTA...
TUCKERMAN...                      DIAZ...
PATTERSON...                      GRUBBS...
JACKSONPORT...                    TUPELO...
ALGOA...                          MCFADDEN...
MCCRORY...                        BRADFORD...
CAMPBELL STATION...               BEEDEVILLE...
AMAGON...                         WELDON...
BALCH...                          BLACKVILLE...
STEGALL...                        FITZHUGH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3510 9128 3543 9151 3582 9124 3571 9104
      3545 9104
TIME...MOT...LOC 1942Z 316DEG 10KT 3568 9117 3538 9134

226
Special weather statement, Aug 4, 2:57 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
257 PM CDT THU AUG 4 2016

ARZ044-045-042030-
PULASKI AR-LONOKE AR-
257 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PULASKI AND WEST
CENTRAL LONOKE COUNTIES UNTIL 330 PM CDT...

AT 256 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PROTHO JUNCTION...OR OVER NORTH LITTLE ROCK...MOVING SOUTHEAST AT 5
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LITTLE ROCK...                    NORTH LITTLE ROCK...
SHERWOOD...                       JACKSONVILLE...
DOWNTOWN LITTLE ROCK...           NORTH LITTLE ROCK AIRPORT...
WRIGHTSVILLE...                   ARGENTA...
SWEET HOME...                     LAKEWOOD...
MCALMONT...                       STATE FAIRGROUNDS...
SCOTT...                          METO...
LEVY...                           SYLVAN HILLS...
GRAVEL RIDGE...                   PROTHO JUNCTION...
CAMP ROBINSON...                  BURNS PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3475 9235 3489 9221 3479 9195 3457 9219
TIME...MOT...LOC 1956Z 308DEG 5KT 3478 9222

226
Special weather statement, Aug 4, 2:58 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
258 PM CDT THU AUG 4 2016

ARZ033-044-045-042030-
WHITE AR-PULASKI AR-LONOKE AR-
258 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PULASKI...
NORTHWESTERN LONOKE AND SOUTHWESTERN WHITE COUNTIES UNTIL 330 PM
CDT...

AT 258 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CABOT...MOVING SOUTHEAST AT 5 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...                   CABOT...
LITTLE ROCK AFB...                BEEBE...
WARD...                           AUSTIN IN LONOKE COUNTY...
PARNELL...                        SYLVANIA...
OLD AUSTIN...                     FURLOW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3482 9198 3495 9220 3501 9217 3502 9212
      3509 9212 3511 9211 3506 9184
TIME...MOT...LOC 1958Z 294DEG 6KT 3501 9208

226
Special weather statement, Aug 4, 3:09 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
309 PM CDT THU AUG 4 2016

ARZ033-042030-
WHITE AR-
309 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHITE COUNTY UNTIL
330 PM CDT...

AT 308 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BEEBE...OR 8 MILES NORTH OF CABOT...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEEBE...                          MCRAE...
GARNER...                         ANTIOCH IN WHITE COUNTY...
FLOYD...

LAT...LON 3514 9176 3503 9190 3504 9192 3505 9197
      3507 9201 3507 9206 3521 9198
TIME...MOT...LOC 2008Z 217DEG 7KT 3509 9196

226
Special weather statement, Aug 4, 3:11 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
311 PM CDT THU AUG 4 2016

ARZ042-043-042045-
SALINE AR-GARLAND AR-
311 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SALINE AND
NORTHEASTERN GARLAND COUNTIES UNTIL 345 PM CDT...

AT 310 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HOT SPRINGS VILLAGE. THIS STORM WAS NEARLY STATIONARY.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HOT SPRINGS VILLAGE...            LONSDALE...
OWENSVILLE...                     MOUNTAIN VALLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3475 9298 3471 9277 3450 9283 3451 9290
      3461 9313
TIME...MOT...LOC 2010Z 028DEG 2KT 3465 9293

226

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:15 PM CDTSpecial Weather StatementLZKBaxter30 min
Aug 4, 2:02 AM CDTExcessive Heat WarningLZKArkansas, Bradley, Calhoun, Clark, Cleveland, Conway and 22 more41 hr
Aug 4, 12:59 PM CDTSpecial Weather StatementLZKPerry31 min
Aug 4, 1:29 PM CDTSpecial Weather StatementLZKPerry31 min
Aug 4, 1:33 PM CDTSpecial Weather StatementLZKStone27 min
Aug 4, 1:46 PM CDTSevere Thunderstorm WarningLZKConway, Perry29 min
Aug 4, 1:51 PM CDTSpecial Weather StatementLZKFaulkner24 min
Aug 4, 2:15 PM CDTSevere Thunderstorm WarningLZKFaulkner16 min
Aug 4, 2:24 PM CDTSpecial Weather StatementLZKStone51 min
Aug 4, 2:34 PM CDTSpecial Weather StatementLZKFaulkner26 min
Aug 4, 2:42 PM CDTSpecial Weather StatementLZKJackson, Woodruff33 min
Aug 4, 2:57 PM CDTSpecial Weather StatementLZKPulaski33 min
Aug 4, 2:58 PM CDTSpecial Weather StatementLZKLonoke32 min
Aug 4, 3:09 PM CDTSpecial Weather StatementLZKWhite21 min
Aug 4, 3:13 PM CDTSpecial Weather StatementLZKWhite32 min
Aug 4, 3:25 PM CDTSpecial Weather StatementLZKIndependence35 min
Aug 4, 3:34 PM CDTSpecial Weather StatementLZKWhite26 min
Aug 4, 3:51 PM CDTHeat AdvisoryLZKArkansas, Bradley, Calhoun, Clark, Cleveland, Conway and 22 more47 hr
Aug 4, 3:54 PM CDTSpecial Weather StatementLZKWhite36 min
Aug 4, 4:59 PM CDTSpecial Weather StatementLZKHot Spring31 min
Aug 4, 5:04 PM CDTSpecial Weather StatementLZKWoodruff26 min

Nearby

Special Weather Statements in Arkansas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.